Ok all... I have another MDA opinion I need to throw at you.

I was inducing my CABG pt today. I pushed 100mcg of Sufenta & could not manually ventilate. I have always been told of the horrors of chest wall rigidity with the 'fentanyl family'. Seen some mild effects but nothing in which I could not ventilate.

My chief of anesthesia tells me that chest wall rigidity is a fallacy & does not exist. He went on to tell me that what the pt was experiencing a laryngospasm from the Sufenta. I, of course, played the devil's advocate & threw all the learning & experiences I had been told about at him. He still said it was untrue b/c trached pts do not have 'chest wall rigidity'. He could not tell me the mechanism. He says it has to do with a central trigger and an opioid receptor. We gave the NMB & it resolved after 30 seconds or so.

I plan to research these thoughts next week during my vacation time. What do you guys think?? What have been your experiences?? All opinions are extremely valuable to me!

Thanks a ton!